Alert archive / Arkansas / Flash Flood Warnings in 2002

Flash Flood Warning 22, NWS Little Rock, AR

April 7, 20024 counties in Arkansas

NWS Little Rock, AR issued this flash flood warning at Apr 7, 2002, 7:17 PM CDT for 4 counties in Arkansas. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 7, 2002, 7:17 PM CDT (00:17 UTC)
Expired
Apr 7, 2002, 11:00 PM CDT
In force
4 hr
Issued by
NWS Little Rock, AR
Area
Counties, with a storm outline in the text

Counties Johnson County, AR, Logan County, AR, Newton County, AR, Scott County, AR

The radar

The Western Arkansas radar (KSRX), 77 km from the middle of the area, began a volume at 00:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 0.3 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2002-04-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2002-04-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 333 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
472 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
333 m²/s²
0-3 km storm-relative helicity
365 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KLZK 080017
FFWLIT
ARC071-083-101-127-080400-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LITTLE ROCK AR
715 PM CDT SUN APR 7 2002

THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NEWTON COUNTY IN NORTH CENTRAL ARKANSAS
  JOHNSON COUNTY IN WESTERN ARKANSAS
  LOGAN COUNTY IN WESTERN ARKANSAS
  SCOTT COUNTY IN WESTERN ARKANSAS

* UNTIL 1100 PM CDT

* AT 710 PM...DOPPLER WEATHER RADAR SHOWED THUNDERSTORMS BECOMING    
  MORE NUMEROUS ACROSS EASTERN OKLAHOMA...WITH THE STORMS TRACKING   
  INTO WESTERN ARKANSAS. RAINFALL RATES WILL BE INCREASING DURING    
  THE WARNING PERIOD...WITH TORRENTIAL RAIN AT TIMES. WITH A NEARLY  
  SATURATED GROUND...FLASH FLOODING IS LIKELY TO OCCUR.

&&

DONT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD THE WATER DEPTH
MAY BE TO GREAT FOR SAFE PASSAGE. IT ONLY TAKES ABOUT TWO FEET OF
MOVING WATER TO CARRY A CAR DOWNSTREAM.

LAT...LON 3611 9294 3523 9347 3508 9374 3474 9383
          3476 9444 3542 9368 3576 9367 3578 9348
          3612 9342

$$

46

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this flash flood warning went out at Apr 7, 5:05 PM CDT, 2 hours 12 minutes earlier.

Area forecast discussion, Apr 7, 5:05 PM CDT, 2 hours 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
505 PM CDT SUN APR 7 2002

WET WEATHER PATTERN IN STORE FOR THE FORECAST AREA THROUGH TUESDAY.
STRONG H5 LOW OVER NEW MEXICO THIS AFTERNOON WILL MOVE SLOWLY TOWARD
ARKANSAS THROUGH TUESDAY. ABUNDANT MOISTURE OVER THE STATE...
ESPECIALLY THE NORTHERN AND WESTERN SECTIONS WILL HELP PRODUCE
SIGNIFICANT RAINFALL TONIGHT AND MONDAY. HAVE ISSUED A FLASH FLOOD
WATCH FOR THE NORTHERN AND WESTERN SECTIONS OF THE FORECAST AREA FOR
TONIGHT. FLASH FLOOD WATCH MAY BE NEEDED FOR ADDITIONAL AREAS ON
MONDAY. WEAK FRONT WILL SLOWLY MOVE INTO THE STATE ON TUESDAY AND
PRECIPITATION WILL END FROM THE WEST ON TUESDAY. DRY WEATHER ON TAP
FOR WEDNESDAY AND THURSDAY. NEXT CHANCE OF PRECIPITATION WILL SLOWLY
CREEP BACK INTO THE STATE ON FRIDAY...BUT BETTER CHANCES EXPECTED
FOR SATURDAY AND SUNDAY.

FCSTID = 22
HRO   52  67  54  67 /  90  70  50  40
LIT   58  71  57  71 /  70  80  60  50
HOT   57  70  57  72 /  90  60  50  40
PBF   58  72  57  72 /  60  80  60  50

.LZK...FLASH FLOOD WATCH FOR TONIGHT FOR ZONES ARZ003>005...
ARZ012>013...ARZ021>023...ARZ030>031...ARZ037>042...ARZ052.

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 7, 11:03 PM CDTFlash Flood WarningLZKJohnson, Logan, Newton, Polk, Scott3 hr
Apr 8, 2:00 AM CDTFlash Flood WarningLZKJohnson, Logan, Newton, Polk, Scott3 hr
Apr 8, 2:07 AM CDTSevere Thunderstorm WarningLZKDrew53 min
Apr 8, 5:53 PM CDTSevere Thunderstorm WarningLZKYell27 min
Apr 8, 5:57 PM CDTSevere Thunderstorm WarningLZKPope33 min
Apr 8, 6:31 PM CDTSevere Thunderstorm WarningLZKYell19 min

Nearby

Flash Flood Warnings in Arkansas, 2002Every flash flood warning in 2002

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.